5 doctors weighed in:

Are there withdrawal symptoms from diphenhydramine?

5 doctors weighed in
4 doctors agree

In brief: Benedryl side effect

No. Withdrawl symptoms are related to a body's reaction after cessation of exposure to an addictive substance.
Benedryl=dyphenhydramine is not an addictive substance, so withdrawl would not be medically anticipated. You may have rebound swelling of the sinus tissues that had been treated by the antihistamine.

In brief: Benedryl side effect

No. Withdrawl symptoms are related to a body's reaction after cessation of exposure to an addictive substance.
Benedryl=dyphenhydramine is not an addictive substance, so withdrawl would not be medically anticipated. You may have rebound swelling of the sinus tissues that had been treated by the antihistamine.
Dr. Caroline Cribari
Dr. Caroline Cribari
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
33 years in practice
9M people helped
Continue
111,000 doctors available
Read more answers from doctors